Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 40, NWS Cheyenne, WY

June 13, 2009Converse County, Niobrara County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2009, 5:23 PM MDT for Converse County, Niobrara County, Platte County, Wyoming. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 5:23 PM MDT (23:23 UTC)
Expired
Jun 13, 2009, 6:08 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Converse County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 166 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:25 PM MDTHAIL 0.256 Ene Glendo, WYSIZED FROM BB TO PEA SIZED, BUT LOTS OF IT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:56 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 132323
SVRCYS
WYC009-027-031-140030-
/O.NEW.KCYS.SV.W.0040.090613T2323Z-090614T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
  SOUTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  NORTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 630 PM MDT

* AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GLENDO RESERVOIR MARINA...OR 28 MILES SOUTHEAST OF DOUGLAS...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEELINE AROUND 620 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING
FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

LAT...LON 4269 10450 4245 10492 4254 10506 4284 10493
TIME...MOT...LOC 2323Z 214DEG 19KT 4250 10497

$$

RUBIN
3 follow-up statements
000 
WWUS55 KCYS 132339
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT SAT JUN 13 2009

WYC009-027-031-140030-
/O.CON.KCYS.SV.W.0040.000000T0000Z-090614T0030Z/
NIOBRARA WY-PLATTE WY-CONVERSE WY-
539 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EXTREME EASTERN CONVERSE...NORTHEASTERN PLATTE AND SOUTHWESTERN
NIOBRARA COUNTIES...

AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
12 MILES SOUTHWEST OF KEELINE...OR 24 MILES SOUTHWEST OF LUSK...
MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEELINE AROUND 610 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4269 10450 4253 10482 4261 10498 4284 10493
TIME...MOT...LOC 2339Z 214DEG 19KT 4260 10486

$$

RUBIN
000 
WWUS55 KCYS 132348
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT SAT JUN 13 2009

WYC009-027-031-140030-
/O.CON.KCYS.SV.W.0040.000000T0000Z-090614T0030Z/
NIOBRARA WY-PLATTE WY-CONVERSE WY-
548 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EXTREME EASTERN CONVERSE...EXTREME NORTHEASTERN PLATTE AND
SOUTHWESTERN NIOBRARA COUNTIES...

AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES SOUTH OF KEELINE...OR 19 MILES SOUTHWEST OF LUSK...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEELINE AROUND 605 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4259 10479 4265 10491 4284 10493 4269 10450
TIME...MOT...LOC 2348Z 214DEG 19KT 4266 10479

$$

RUBIN
000 
WWUS55 KCYS 140008
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT SAT JUN 13 2009

WYC009-027-031-140018-
/O.CAN.KCYS.SV.W.0040.000000T0000Z-090614T0030Z/
NIOBRARA WY-PLATTE WY-CONVERSE WY-
608 PM MDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN CONVERSE...
EXTREME NORTHEASTERN PLATTE AND SOUTHWESTERN NIOBRARA COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4259 10479 4265 10491 4284 10493 4269 10450
TIME...MOT...LOC 0008Z 214DEG 19KT 4275 10471

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:00 PM MDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 13, 1:00 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
100 PM MDT SAT JUN 13 2009

.SHORT TERM...TONIGHT THROUGH MONDAY AFTERNOON...

TONIGHT...STORM PREDICTION CENTER OUTLOOK OF SLIGHT RISK THROUGH
THIS EVENING ACROSS ALL OF OUR COUNTIES LOOKS GOOD. NOON DEWPOINTS
RANGING FROM UPPER 30S TO MID 40S AT RAWLINS AND LARAMIE TO THE 50S
AT OTHER SITES ALONG AND EAST OF INTERSTATE 25. DEWPOINTS RUNNING
SOME 4 TO 10 DEGREES HIGHER THAN SAME TIME YESTERDAY AT MOST LOCALES.

EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP LATER THIS
AFTERNOON ...PRIMARILY ALONG THE INTERSTATE 25 CORRIDOR WHICH
PARALLELS THE LOW AND MID LEVEL THETA-E RIDGE AXISES AND WITH
MECHANICAL LIFT PROVIDED BY INCREASING AND BACKING SOUTHEAST WINDS
EAST OF THE LARAMIE RANGE. WILL ALSO SEE THUNDERSTORMS FOCUS ALONG
AND NORTH OF THE DEVELOPING WARM FRONT THAT WILL STRETCH FROM
NORTHWEST COLORADO EASTWARD ACROSS OUR COUNTIES FROM RAWLINS TO
SCOTTSBLUFF. THIS WARM FRONT WILL DEVELOP IN RESPONSE TO THE
APPROACHING SHORTWAVE TROUGH ALOFT FROM UTAH AND WESTERN COLORADO.

ANOTHER AREA FOR THUNDERSTORM INITIATION THIS AFTERNOON WILL BE
ACROSS PLATTE AND GOSHEN COUNTIES WHERE LOW LEVEL SOUTHEAST WINDS
WILL HELP INDUCE MESOSCALE SURFACE LOW PRESSURE AS SOUTHEAST WINDS
STREAM OVER THE CHEYENNE RIDGE. THIS CHEYENNE CYCLONE IS SIMILAR TO
THE DENVER CYCLONE...A MESOSCALE CONVERGENCE AXIS THAT DEVELOPS
NORTH OF THE PALMER DIVIDE IN COLORADO.

SOME SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING...PRIMARILY EAST OF INTERSTATE 25...DUE TO SUFFICIENT
INSTABILITY AND WIND SHEAR AS AXIS OF STRONGER 500 MB WINDS
EXCEEDING 40 KNOTS PASSES OVERHEAD.

WILL SEE THUNDERSTORMS INCREASE IN AREAL COVERAGE THIS EVENING AS
THUNDERSTORMS MERGE AND CLUSTER AS SHORTWAVE TROUGH ALOFT PASSES
OVERHEAD AND THUNDERSTORMS CLUSTER ALONG THE SURFACE TROUGH AXIS
THAT WILL DEVELOP FROM NORTH CENTRAL WYOMING TO NORTHEAST COLORADO.
THUNDERSTORMS WILL ONLY AFFECT OUR NORTHERN AND EASTERN COUNTIES
LATE TONIGHT AS THE SHORTWAVE TROUGH EXITS INTO SOUTH DAKOTA AND
NEBRASKA. AREAS OF FOG ACROSS PORTIONS OF WESTERN NEBRASKA PER NAM
BOUNDARY LAYER RELATIVE HUMIDITY PROGS.

SUNDAY...THUNDERSTORMS NOT AS WIDESPREAD AS TODAY. SURFACE TROUGH
WILL DEVELOP ACROSS FAR EASTERN WYOMING SOUTH OF A SURFACE LOW OVER
NORTHERN WYOMING. WILL SEE SCATTERED TO NUMEROUS THUNDERSTORMS
DEVELOP IN THE AFTERNOON ALONG AND EAST OF THE SURFACE TROUGH ACROSS
FAR EASTERN WYOMING AND WESTERN NEBRASKA...PARALLEL TO THE LOW AND
MID LEVEL THETA-E RIDGE AXISES. DECENT SHEAR AND INSTABILITY
SUGGESTS A FEW SEVERE THUNDERSTORMS EAST OF THE SURFACE TROUGH
AXIS...AS INDICATED BY STORM PREDICTION CENTER DAY TWO OUTLOOK.

SUNDAY NIGHT...WILL LIKELY SEE A THUNDERSTORM CLUSTER MERGER ACROSS
WESTERN NEBRASKA IN THE EVENING...THUS THE HIGHER THUNDERSTORM
CHANCES THERE.

MONDAY...WESTERLY WINDS IN THE LOWER AND MID LEVELS OF THE
ATMOSPHERE WILL DRY OUT THE ATMOSPHERE AS A SHORTWAVE TROUGH ALOFT
MOVES ACROSS NORTHERN WYOMING AND EASTERN MONTANA. EXPECT TO SEE
ISOLATED TO SCATTERED MORE HIGH BASED AFTERNOON THUNDERSTORMS.
SEVERE THUNDERSTORMS WILL BE QUITE UNLIKELY DUE TO LIMITED
INSTABILITY AND SHEAR AS THE LOW AND MID LEVEL THETA-E RIDGE AXISES
WILL BE SHUNTED EAST OF OUR COUNTIES.

.LONG TERM...MON NIGHT THRU SAT...UPPER FTR SHOWN BY ALL MODELS WILL
BE CROSSING MAINLY THE PNHNDL REGION ON MON EVNG AS IT SHIFTS ENE.
BY 12Z TUE THO...A SOMEWHAT DRIER AIRMASS MOVES INTO THE REGION ON
WRLY WINDS AS SFC/700 TROF SHIFT INTO CNTRL PLAINS...SO POPS TRIMMED
BACK E OF MTNS.  FLAT UPPER RIDGE REBUILDS UP INTO THE REGION ON WED
FOR WHAT LOOKS LIKE A MINIMAL COVERAGE OF LATE DAY TSTMS.
HOWEVER...APPROACHING UPPER TROF OVER ID WILL START SHIFTING INTO
THE REGION INTO THU.  OPERATIONAL GFS IS FASTER THAN EURO AND EVEN
ITS OWN GFS MEAN WITH THIS SYSTEM...SO WILL BE LEANING MORE TWDS THE
EURO.  MAIN PCPN CHCS WILL THEN BE ON THU AS UPPER TROF SWEEPS
ACROSS THE REGION WITH COOLER TEMPS WITH COLD FRONT MOVING THRU.
FRI LOOKS LIKE A DRY AND WARMER DAY AS FLAT UPPER RIDGE SHIFTS INTO
THE REGION.  FOR SAT...LEFT BEHIND SOCAL UPPER LOW GETS EJECTED BY
NEXT APPROACHING PAC TROF...ACCORDING TO EURO.  OPERATIONAL GFS IS
FURTHER W WITH THE UPPER LOW...BUT ENOUGH ENSEMBLE SPREAD TO SUGGEST
THE EURO MAY BE CORRECT...SO WILL KEEP CLIMO TYPE POPS FOR SAT.

&&

.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING
WILL PRODUCE MVFR AND LOCALIZED IFR. SOME THUNDERSTORMS THROUGH THIS
EVENING...PRIMARILY EAST OF INTERSTATE 25...WILL BECOME
SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND
EXTREME TURBULENCE. THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY AFTER MIDNIGHT AND LIE EAST OF A DOUGLAS TO KIMBALL
LINE...PRODUCING MVFR WITH VFR TO THE WEST OF A DOUGLAS TO KIMBALL
LINE. AREAS OF LATE NIGHT AND EARLY SUNDAY MORNING FOG ACROSS
WESTERN NEBRASKA WILL PRODUCE MVFR AND LOCALIZED IFR. SCATTERED TO
NUMEROUS THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WILL PRODUCE
MVFR. SOME THUNDERSTORMS ACROSS FAR EASTERN WYOMING AND WESTERN
NEBRASKA MAY BE SEVERE SUNDAY AFTERNOON AND EVENING...PRODUCING
LARGE HAIL...DAMAGING WINDS AND EXTREME TURBULENCE.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS DUE TO RECENT RAINFALL.
WINDS AND MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL REMAIN
BELOW THRESHOLDS THROUGH MONDAY AFTERNOON. FIRE WEATHER INTERESTS
SHOULD CONTINUE TO MONITOR AREAS WEST OF INTERSTATE 25 ON MONDAY AS
SOUTHWEST WINDS INCREASE INTO THE 15 TO 30 MPH RANGE WITH GUSTS OF
40 MPH AND AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR 20 PERCENT.

&&

.HYDROLOGY...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING WILL PRODUCE AVERAGE RAINFALL AMOUNTS OF ONE QUARTER TO
ONE HALF INCH...WITH LOCALIZED RAINFALL AMOUNTS UP TO ONE INCH.
HEAVIEST RAINFALL THROUGH TONIGHT EXPECTED TO BE NORTH OF A RAWLINS
TO SCOTTSBLUFF LINE...ALONG AND NORTH OF A DEVELOPING WARM FRONT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON
AND EVENING...PRIMARILY ALONG AND EAST OF A SURFACE TROUGH AXIS
STRETCHING ALONG THE COLORADO AND WYOMING STATE LINE. RAINFALL
AMOUNTS OF ONE QUARTER TO ONE HALF INCH EXPECTED...WITH LOCALIZED
AMOUNTS UP TO ONE INCH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
Hazardous weather outlook, Jun 13, 2:15 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SAT JUN 13 2009

NEZ001>003-019>021-054-055-WYZ059>070-141600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
215 PM MDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF THE AREA.
THE ONLY AREAS NOT IN THE WATCH ARE CARBON COUNTY WYOMING AND DAWES
COUNTY NEBRASKA.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE
REGION...PRIMARILY EAST OF THE LARAMIE RANGE...IN MOIST SOUTHEAST
UPSLOPE FLOW WHILE A WEATHER DISTURBANCE APPROACHES FROM UTAH AND
COLORADO.

SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE IN THE WATCH
AREA...WITH THE PRIMARY THREATS BEING LARGE HAIL AND WINDS OF 58 MPH
OR STRONGER.  STORM MOVEMENT WILL BE NORTHEAST AT 25 MPH.  AN
ISOLATED TORNADO COULD ALSO OCCUR WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR SUNDAY
AFTERNOON AND EVENING ALONG AND EAST OF A SURFACE TROUGH ACROSS
FAR SOUTHEAST WYOMING ALONG THE WYOMING AND NEBRASKA STATE LINE.
A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING
WINDS SUNDAY AFTERNOON AND EVENING.

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT
EVERY DAY MONDAY THROUGH THURSDAY...AND A FEW OF THE STRONGER
STORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL EAST OF THE LARAMIE
RANGE. THE BEST CHANCE FOR THUNDERSTORMS TO BECOME SEVERE WILL
BE ON WEDNESDAY WHEN THE BEST INSTABILITY AND MOISTURE ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING DUE TO THE
TORNADO WATCH.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 13, 4:44 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT SAT JUN 13 2009

NEZ001-019-132345-
SCOTTS BLUFF-SIOUX-
444 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF AND
SOUTHERN SIOUX COUNTIES UNTIL 545 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRILL...OR 15 MILES NORTHWEST OF
SCOTTSBLUFF...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL TO PENNY SIZE...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  RATTLESNAKE HILL BY 510 PM MDT.

RUBIN
Special weather statement, Jun 13, 5:15 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT SAT JUN 13 2009

WYZ069-070-140015-
CHEYENNE FOOTHILLS-PINE BLUFFS-
515 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 615
PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CARPENTER...OR 16 MILES EAST
OF CHEYENNE...MOVING NORTH AT 20 MPH.

SMALL HAIL TO DIME SIZE...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BURNS BY 525 PM MDT.

I-80 EXIT 386 IS ALSO IN THE PATH OF THIS STORM.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 374 AND
388.

RUBIN
Special weather statement, Jun 13, 5:18 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT SAT JUN 13 2009

WYZ059-060-067-140015-
CONVERSE-NIOBRARA-PLATTE-
518 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...
SOUTHEASTERN CONVERSE AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 615 PM
MDT...

AT 518 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR GLENDO RESERVOIR MARINA...OR 26 MILES NORTH OF WHEATLAND...
MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GLENDO RESERVOIR MARINA BY 525 PM MDT.
  GLENDO BY 530 PM MDT.

I-25 EXIT 111 IS ALSO IN THE PATH OF THIS STORM.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 103 AND
115.

RUBIN
Special weather statement, Jun 13, 5:20 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT SAT JUN 13 2009

WYZ067-068-140015-
GOSHEN-PLATTE-
520 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND WESTERN GOSHEN
COUNTIES UNTIL 615 PM MDT...

AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF WHEATLAND...MOVING EAST AT 20
MPH.

PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WHEATLAND BY 525 PM MDT.
  GRAYROCKS RESERVOIR BY 615 PM MDT.

I-25 EXIT 78 AND I-25 EXIT 84 ARE ALSO IN THE PATH OF THIS STORM.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 74 AND
87.

RUBIN
Special weather statement, Jun 13, 5:20 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT SAT JUN 13 2009

NEZ055-140000-
CHEYENNE-
520 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY UNTIL 600
PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POTTER...OR 15 MILES WEST OF SIDNEY...MOVING
NORTH AT 20 MPH.

SMALL HAIL TO PENNY SIZED HAIL...HEAVY RAIN AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 40 AND
51.

RJM
Local storm report, Jun 13, 5:22 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             3 E GLENDO              42.50N 104.97W
06/13/2009  E0.50 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:23 PM MDTSevere Thunderstorm WarningCYSAlbany67 min
Jun 13, 5:24 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte66 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.